Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Is it normal to have pain and bleeding from my bowel with fluid in my abdominal cavity?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5171 Questions
my daughter inlaw is in punta cana on her honeymoon went to the hospotal and had an ultrasound and the results wwere she had fluid in her abdominal cavity she has pain in her back and abdomin as well as bleeding from the bowel they gave her rilaten and sent her back to the resortand she is still in pain taking advil which only lasts 3 hrs what might it be
Posted Wed, 29 Jan 2014 in Digestion and Bowels
Answered by Dr. Chobufo Ditah 1 hour later
Brief Answer: Please, let her go back to the ER NOW Detailed Answer: Hi and thank you so much for this query. I am so sorry to hear about the pains your daughter is experiencing. Bleeding, fluid in the abdomen and pain constitute an emergency. She needs a thorough and complete medical evaluation and intervention. This can lead to rapid deterioration and death unless properly addressed. It would be best to make sure there is nothing terrible going on before she can return home. Advil may reduce the pain a little but does not address the cause of this problem. That is what needs to be done. Identify the problem and fix it otherwise it would not be very helpful administering pain medications. The cause of this may be something that needs surgical correction. It could be a ruptured organ, ectopic pregnancy, an organ with compromised blood supply, etc. the exact cause can only be established after doing a complete exam and more investigations. Hope this helps. I wish her well. Please, treat this as a matter of urgency. feel free to ask for clarifications or ore information if need be. Thanks. Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor